Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Miami, FL

June 15, 2011Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 15, 2011, 3:14 PM EDT for Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 3:14 PM EDT (19:14 UTC)
Expired
Jun 15, 2011, 3:45 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2477 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS52 KMFL 151914
SVRMFL
FLC086-151945-
/O.NEW.KMFL.SV.W.0038.110615T1914Z-110615T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 345 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MICCOSUKEE RESORT...AND MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE RESORT...
  KROME AVENUE BETWEEN TAMIAMI TRAIL AND KENDALL DRIVE
  AND SURROUNDING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

&&

LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
      2561 8055
TIME...MOT...LOC 1913Z 143DEG 5KT 2576 8051

$$

MOLLEDA
2 follow-up statements
329 
WWUS52 KMFL 151927
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUN 15 2011

FLC086-151945-
/O.CON.KMFL.SV.W.0038.000000T0000Z-110615T1945Z/
MIAMI-DADE FL-
327 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST 
OF MICCOSUKEE RESORT...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
MICCOSUKEE RESORT...
TAMIAMI TRAIL BETWEEN KROME AVENUE AND COOPERTOWN...
KROME AVENUE BETWEEN TAMIAMI TRAIL AND KENDALL DRIVE...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
      2561 8055
TIME...MOT...LOC 1926Z 158DEG 4KT 2578 8052

$$

MOLLEDA
391 
WWUS52 KMFL 151942
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT WED JUN 15 2011

FLC086-151951-
/O.EXP.KMFL.SV.W.0038.000000T0000Z-110615T1945Z/
MIAMI-DADE FL-
342 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 345 PM EDT...

THE THUNDERSTORM NEAR MICCOSUKEE RESORT WHICH PROMPTED THE EARLIER 
WARNING HAS WEAKENED, THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 
345 PM. HOWEVER, THUNDERSTORMS REMAIN ACROSS WESTERN AND SOUTHERN 
MIAMI-DADE COUNTIES WHICH COULD REQUIRE ADDITIONAL WARNINGS. 
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND 
SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR THE LATEST UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
      2561 8055
TIME...MOT...LOC 1941Z 158DEG 4KT 2580 8053

$$

MOLLEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:52 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 15, 2:52 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT WED JUN 15 2011

.DISCUSSION...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON FOR ALL
OF SOUTH FLORIDA UNTIL 8 PM EDT...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL SOUTH FLORIDA EFFECTIVE UNTIL 8 PM EDT. THE COMBINATION OF
NORTHWESTERLY FLOW ALOFT A WEAK BOUNDARY OVER NORTH CENTRAL
FLORIDA AND THE DEVELOPMENT OF SEA BREEZES WILL LEAD TO THE
FORMATION OF SHOWERS AND THUNDERSTORMS AREA WIDE. THE STRONGEST
STORMS ARE FORECAST FOR THE CENTRAL AND EASTERN SECTIONS OF SOUTH
FLORIDA WHERE THE WESTERLY WINDS ARE FORECAST TO MEET WITH THE
EAST COAST SEA BREEZE. THE MAIN THREATS FOR THIS AFTERNOON ARE
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. A
FEW THUNDERSTORMS COULD GET TRAPPED NEAR THE SEA BREEZE AND MOVE
SLOWLY FOR A PERIOD OF TIME BEFORE MOVING SOUTHEASTWARD. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING. THE LATEST MODEL RUN OF
THE WRF AND RUC DEVELOP CLUSTERS OF THUNDERSTORMS OVER CENTRAL
FLORIDA THAT MOVE SOUTHEASTWARD DUE TO THE NORTHWESTERLY FLOW
ALOFT. THE CONVECTION SHOULD START TO SUBSIDE SHORTLY AFTER
SUNSET.

THE OVERALL WEATHER PATTERN CONTINUES TO BE VERY SIMILAR FOR
THURSDAY AND FRIDAY WITH THE TROUGH OF LOW PRESSURE MOVING INTO
THE WESTERN ATLANTIC BETWEEN NOW AND FRIDAY. BETWEEN FRIDAY AND
TUESDAY A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD OVER THE
CENTRAL US AND MOVE SLOWLY OVER THE SE US. THE WEATHER PATTERN
DURING THIS PERIOD WILL BE DOMINATED BY THE INTERACTION OF SEA
BREEZES WHICH WILL LEAD TO THE FORMATION OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.AVIATION...

SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING
ACROSS SOUTH FLORIDA. THE MAIN IMPACTS FROM THESE STORMS OUTSIDE
OF REDUCED VSBYS/CIGS WILL BE DAMAGING WIND GUSTS UP TO SEVERE
LEVELS. AT THIS TIME...IT APPEARS THE BULK OF THE HEAVIER STORMS
WILL REMAIN JUST INLAND OF THE PALM BEACH TERMINALS. THIS ACTIVITY
SHOULD TREND DOWN THROUGH THE LATE EVENING HOURS PAST SUNSET.

&&

.MARINE...

ASIDE FROM A FEW PERIODIC SHOWERS AND THUNDERSTORMS, RATHER
TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH AT LEAST FRIDAY.
SUSTAINED WINDS ARE EXPECTED TO REMAIN 15 KNOTS OR LESS WITH SEAS
NO HIGHER THAN 3 FEET.

&&

.FIRE WEATHER...

RELATIVE HUMIDITY VALUES ARE NOT FORECAST TO DROP BELOW 41 TO 43
PERCENT THIS AFTERNOON OVER GLADES AND HENDRY COUNTIES. FOR THE
OTHER COUNTIES RELATIVE HUMIDITIES ARE FORECAST TO BE ABOVE 45
PERCENT. SHOWERS AND THUNDERSTORMS ARE FORECAST EVERY DAY DURING
THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  90  75  87 / 20 30 10 20
FORT LAUDERDALE  77  91  77  89 / 20 30 10 20
MIAMI            75  92  76  89 / 20 30 10 30
NAPLES           77  92  75  91 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...71/JE
AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 15, 2:15 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EDT WED JUN 15 2011

FLZ063-066>075-168-172>174-160915-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
215 PM EDT WED JUN 15 2011

...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

...AFTERNOON HEAT INDICES AROUND 100 DEGREES INLAND AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. A FEW
THUNDERSTORMS MAY BE SEVERE WITH THE MAIN IMPACTS BEING LARGE
HAIL AND WIND GUSTS UP TO 60 MPH.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 50 TO 60 MPH.

HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO QUARTER SIZED HAIL.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES
ACROSS MOST OF SOUTH FLORIDA, EXCEPT THE EAST AND WEST IMMEDIATE COASTS,
THIS AFTERNOON.

RIP CURRENTS: WEST WINDS AT 5 TO 10 MPH, WILL RESULT IN A SLIGHT
RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 15, 2:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT WED JUN 15 2011

FLZ073-151930-
INLAND MIAMI-DADE COUNTY FL
257 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 330 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT. THIS STORM WAS WAS
  NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  KENDALE LAKES
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2579 8043 2565 8044 2567 8061 2584 8059
TIME...MOT...LOC 1857Z 089DEG 1KT 2574 8049

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:00 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Jun 14, 8:15 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
Jun 14, 8:27 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 14, 8:31 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach44 min
Jun 14, 9:00 PM EDTSpecial Marine WarningMFL31 min
Jun 15, 2:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Jun 15, 3:38 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Jun 15, 3:45 PM EDTSpecial Weather StatementMFLHendry30 min
Jun 15, 3:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 15, 4:14 PM EDTSpecial Weather StatementMFLGlades31 min
Jun 15, 4:16 PM EDTSpecial Weather StatementMFLCollier29 min
Jun 15, 4:33 PM EDTSpecial Weather StatementMFLMonroe42 min
Jun 15, 4:36 PM EDTSpecial Weather StatementMFLCollier24 min
Jun 15, 4:57 PM EDTSpecial Weather StatementMFLCollier33 min
Jun 15, 5:09 PM EDTSpecial Weather StatementMFLBroward36 min
Jun 15, 5:15 PM EDTSpecial Marine WarningMFL90 min
Jun 15, 5:15 PM EDTSevere Thunderstorm WarningMFLCollier, Miami-Dade30 min
Jun 15, 5:20 PM EDTSpecial Weather StatementMFLGlades40 min
Jun 15, 5:44 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe31 min
Jun 15, 5:54 PM EDTSpecial Weather StatementMFLBroward36 min
Jun 15, 5:57 PM EDTSpecial Weather StatementMFLGlades, Palm Beach33 min
Jun 15, 6:05 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach25 min
Jun 15, 6:29 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach46 min
Jun 15, 6:30 PM EDTSpecial Weather StatementMFLGlades, Hendry, Palm Beach30 min
Jun 15, 6:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
Jun 15, 6:40 PM EDTSpecial Marine WarningMFL35 min
Jun 15, 6:43 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry47 min
Jun 15, 6:52 PM EDTSpecial Weather StatementMFLCollier53 min
Jun 15, 7:04 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry, Palm Beach41 min
Jun 15, 7:13 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry47 min
Jun 15, 7:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jun 15, 7:33 PM EDTSpecial Marine WarningMFL87 min
Jun 15, 7:53 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry, Monroe34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.